Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 27, 2012, 1:21 PM MDT for Albany County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2012, 1:21 PM MDT (19:21 UTC)
- Expired
- Jun 27, 2012, 2:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 94 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3300 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WWUS85 KCYS 271921
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT WED JUN 27 2012
WYZ106-115-116-272000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-SOUTH LARAMIE RANGE WY-
121 PM MDT WED JUN 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 200
PM MDT...
AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSLER...OR 24 MILES NORTH OF LARAMIE...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
RURAL CENTRAL ALBANY COUNTY THROUGH 200 PM MDT
RURAL EASTERN ALBANY COUNTY THROUGH 200 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4153 10568 4166 10585 4194 10554 4193 10552
4194 10550 4193 10547 4176 10529
TIME...MOT...LOC 1922Z 227DEG 22KT 4166 10567
$$
JAMSKIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:28 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 27, 11:28 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MDT WED JUN 27 2012
.AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS CAN BE EXPECTED AT
AREA TERMINALS TODAY AND TONIGHT. A FEW RESIDUAL SHOWERS WILL
PERSIST AND LIFT NORTHEAST ACROSS EXTREME SOUTHEAST WYOMING AND
WESTERN NEBRASKA EARLY THIS AFTERNOON. OTHERWISE...EXPECT ANOTHER
ROUND OF ISOLATED LATE AFTERNOON THUNDERSTORMS. BEST THUNDERSTORM
COVERAGE WILL BE IN AREAS NEAREST THE SOUTHERN LARAMIE RANGE. SO
FOR NOW...HAVE INCLUDED VCTS MENTION AT ONLY THE KLAR AND KCYS
TERMINALS FOR THIS AFTERNOON AND EARLY EVENING.
&&
PREV DISCUSSION... /ISSUED 355 AM MDT WED JUN 27 2012/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
TODAY...3 AM SURFACE CHART SHOWS LOW PRESSURE OVER CENTRAL SOUTH
DAKOTA WITH A COLD FRONT EXTENDING FROM THE LOW WESTWARD ACROSS
SOUTHWEST SOUTH DAKOTA AND INTO NORTHEAST WYOMING. 3 HOURLY 2-4 MB
PRESSURE RISES NOTED BEHIND THE COLD FRONT OVER NORTHWEST SOUTH
DAKOTA. NOT A LOT OF COOLING EXPECTED WITH THE COLD FRONTAL
PASSAGE.
ISOLATED THUNDERSTORMS ON TAP THIS AFTERNOON ACROSS SOUTHEAST
WYOMING SOUTH OF A RAWLINS TO LUSK LINE WITH A FEW STORMS
PRODUCING GUSTY WINDS AND SMALL HAIL PER THE DAY 1 OUTLOOK FROM
THE STORM PREDICTION CENTER. NOT QUITE AS HOT AS YESTERDAY IN THE
WAKE OF THE COLD FRONT.
TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS IN THE EVENING
ACROSS THE LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRE RANGE.
THERE MAY BE ENOUGH CONVECTIVE INHIBIT FOR ISOLATED SHOWERS AND
THUNDERSTORMS NEARBY.
THURSDAY/THURSDAY NIGHT...FLOW ALOFT TURNS WESTERLY WITH MOISTURE
ONLY AT OR BELOW 70 PERCENT.
FRIDAY...ZONAL FLOW ALOFT AND LIMITED LOW LEVEL MOISTURE. LOOKS
LIKE ENOUGH MID LEVEL MOISTURE FOR AT LEAST ISOLATED
THUNDERSTORMS. WARMING TREND CONTINUES.
LONG TERM...SATURDAY THROUGH WEDNESDAY...
ANTICYCLONIC FLOW AROUND THE PERIPHERY OF A BROAD RIDGE CENTERED
OVR THE SRN CONUS WILL BE IN PLACE INITIALLY. THIS WILL KEEP VERY
WARM AND DRY CONDITIONS OVR THE WEEKEND. H7 TEMPERATURE PROGS
CONTINUE TO CLIMB INTO THE 18 TO 19C AREA BOTH DAYS. AFTERNOON
HIGHS WILL CLIMB WELL INTO THE 90S WITH PERHAPS SOME UPPER 80S
WEST OF THE LARAMIE RANGE. BY SUNDAY NIGHT/EARLY MONDAY SHORTWAVE
ENERGY WILL BEGIN TO LIFT FROM THE PACNW INTO THE NRN ROCKIES. THE
AMPLIFYING RIDGE OUT AHEAD OF THIS FTR WILL DEFLECT ITS TRAJECTORY
NORTHWARD TOWARDS SRN CANADA. AS A RESULT...HOT AND DRY
CONDITIONS WILL CONTINUE ON MONDAY AS THE AIR MASS REMAINS TOO
STABLE TO MUSTER ANY ORGANIZED CONVECTION. BOTH THE GFS/ECMWF ARE
CONSISTENT IN TRACKING A WEAK FRONT SOUTH INTO THE AREA LATE
MONDAY NIGHT/EARLY TUESDAY. THIS WILL RESULT IN SLIGHTLY COOLER
TEMPERATURES FOR TUESDAY...WITH HIGH TEMPERATURES ONLY CLIMBING
INTO THE 80S. SFC FORCING ALONG THE FRONT WILL COMBINE WITH
AFTERNOON INSTABILITY TO PRODUCE AT LEAST ISOLATED
AFTERNOON/EVENING CONVECTION ESPECIALLY TO AREAS ALONG AND EAST OF
THE LARAMIE RANGE. MEDIUM RANGE SOLUTIONS BEGIN TO DIVERGE MORE
SIGNIFICANTLY BY WEDNESDAY. THE 27/00Z ECMWF AMPLIFIES THE RIDGE
AND SHIFTS IT EAST TOWARDS THE MISSISSIPPI RIVER VALLEY...WHICH
WOULD ALLOW FOR A BETTER MONSOONAL MOISTURE FETCH INTO THE CENTRAL
ROCKIES. MEANWHILE...THE 27/00Z GFS REMAINS FAIRLY STAGNANT WITH
THE PATTERN MAINTAINING A BROAD RIDGE. FOR NOW HAVE GENERALLY
FAVORED THE 27/00Z ECMWF PATTERN SHIFT AND KEPT THE CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS GOING FOR THE 4TH.
FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
THROUGH THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND WINDS UP TO 30
MPH. MINIMUM HUMIDITIES TODAY WILL RANGE FROM 10 TO 25
PERCENT...THEN 8 TO 20 PERCENT FOR THURSDAY. LOW AFTERNOON
RELATIVE HUMIDITIES WILL CONTINUE INTO EARLY NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM WEDNESDAY FOR WYZ101-WYZ102-WYZ107-
WYZ108-WYZ118-WYZ119.
RED FLAG WARNING UNTIL 8 PM THURSDAY FOR WYZ103-WYZ104-WYZ105-
WYZ106-WYZ109-WYZ110-WYZ111-WYZ115-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...TJTHazardous weather outlook, Jun 27, 10:44 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1044 AM MDT WED JUN 27 2012 WYZ101>119-281200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1044 AM MDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP TODAY THROUGH THIS EVENING...MAINLY OVER SOUTHEAST WYOMING. THE THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...BRIEF WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL. THE HOT...DRY AND BREEZY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER ACROSS MUCH OF THE AREA THROUGH EARLY THIS EVENING...AND A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THURSDAY AS HOT AND DRY CONDITIONS COMBINE WITH GUSTY WEST AND SOUTHWEST WINDS ALONG AND WEST OF THE LARAMIE RANGE. RED FLAG WARNINGS REMAIN IN EFFECT FOR THESE AREAS THROUGH EARLY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-281200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1044 AM MDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING... ESPECIALLY NEAR THE WYOMING AND COLORADO BORDER. THE THUNDERSTORMS WILL PRODUCE BRIEF GUSTY WINDS OF 40 TO 50 MPH AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Jun 27, 12:54 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1254 PM MDT WED JUN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 1 N LARAMIE 41.32N 105.58W
06/27/2012 E0.25 INCH ALBANY WY COCORAHS
&&
HAMMERSpecial weather statement, Jun 27, 1:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT WED JUN 27 2012
WYZ106-115-116-272000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-SOUTH LARAMIE RANGE WY-
121 PM MDT WED JUN 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 200
PM MDT...
AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSLER...OR 24 MILES NORTH OF LARAMIE...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
RURAL CENTRAL ALBANY COUNTY THROUGH 200 PM MDT
RURAL EASTERN ALBANY COUNTY THROUGH 200 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4153 10568 4166 10585 4194 10554 4193 10552
4194 10550 4193 10547 4176 10529
TIME...MOT...LOC 1922Z 227DEG 22KT 4166 10567
JAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:46 PM MDT | Special Weather Statement | CYS | Niobrara | 29 min |
| Jun 26, 7:18 PM MDT | Special Weather Statement | CYS | Niobrara | 27 min |
| Jun 26, 8:20 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Jun 26, 8:44 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jun 27, 2:32 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| Jun 27, 4:41 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
Nearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.